Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anemia
Dec 8, 2004

I am a recently diagnosed person with t-cell@52 and viral 474 copies, yet my anemia labs are as follow: Red blood cell 2.66 Hemoglobin 8.3 Hematocrit 25.5 I have been taking procrit shots over the last 5 weeks, and now I have been placed on iron suppliments. What could be the problem with building my blood

Response from Dr. Young

Thanks for your post.

It is not too uncommon to see anemia in patients with advanced HIV disease or AIDS- the causes can be many- HIV or other infections (especially MAC), kidney disease to name a few. If your counts don't respond to the Procrit, usually I'd be thinking about doing a bone marrow biopsy (this is the place where red blood cells are produced) to see if there's anything else going on.

Good luck, BY



Previous
Drug regime
Next
Second Hand Pot Smoke Possible Interaction with Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement